Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 93, NWS Nashville, TN

June 28, 20164 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 28, 2016, 5:53 PM CDT for 4 counties in Tennessee. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2016, 5:53 PM CDT (22:53 UTC)
Expired
Jun 28, 2016, 6:30 PM CDT
In force
37 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bedford County, TN, Marshall County, TN, Rutherford County, TN, Williamson County, TN

The radar

The Nashville radar (KOHX), 66 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.9 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 96 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
96 J/kg
Mixed-layer CIN
-118 J/kg
Mixed-layer LCL
1280 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-44 m²/s²
0-3 km storm-relative helicity
-62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

611 
WUUS54 KOHX 282253
SVROHX
TNC003-117-149-187-282330-
/O.NEW.KOHX.SV.W.0093.160628T2253Z-160628T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
553 PM CDT TUE JUN 28 2016

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN RUTHERFORD COUNTY IN MIDDLE TENNESSEE...
  SOUTHEASTERN WILLIAMSON COUNTY IN MIDDLE TENNESSEE...
  NORTHEASTERN MARSHALL COUNTY IN MIDDLE TENNESSEE...
  NORTHWESTERN BEDFORD COUNTY IN MIDDLE TENNESSEE...

* UNTIL 630 PM CDT

* AT 553 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTH
  OF NOLENSVILLE...OR 12 MILES SOUTHEAST OF FRANKLIN...MOVING SOUTH
  AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SHELBYVILLE...LEWISBURG...CHAPEL HILL...EAGLEVILLE...UNIONVILLE...
  TRIUNE...ROCKVALE...FARMINGTON...DEASON AND ROVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3547 8683 3570 8681 3569 8680 3571 8678
      3571 8681 3588 8679 3589 8650 3548 8640
TIME...MOT...LOC 2253Z 357DEG 35KT 3580 8668 

HAIL...0.75IN
WIND...60MPH
 
$$

SHAMBURGER
2 follow-up statements
960 
WWUS54 KOHX 282306
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
606 PM CDT TUE JUN 28 2016

TNC003-117-149-187-282330-
/O.CON.KOHX.SV.W.0093.000000T0000Z-160628T2330Z/
RUTHERFORD TN-WILLIAMSON TN-MARSHALL TN-BEDFORD TN-
606 PM CDT TUE JUN 28 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHWESTERN RUTHERFORD...SOUTHEASTERN WILLIAMSON...NORTHEASTERN
MARSHALL AND NORTHWESTERN BEDFORD COUNTIES...

AT 606 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES SOUTH OF
NOLENSVILLE...OR 16 MILES SOUTHEAST OF FRANKLIN...MOVING SOUTH AT 20
MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SHELBYVILLE...LEWISBURG...CHAPEL HILL...EAGLEVILLE...UNIONVILLE...
ROCKVALE...FARMINGTON...DEASON AND ROVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3547 8683 3570 8681 3569 8680 3571 8678
      3571 8681 3582 8680 3582 8648 3548 8640
TIME...MOT...LOC 2306Z 358DEG 17KT 3574 8666 

HAIL...<.75IN
WIND...60MPH
 
$$

SHAMBURGER
822 
WWUS54 KOHX 282317
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
617 PM CDT TUE JUN 28 2016

TNC149-187-282326-
/O.CAN.KOHX.SV.W.0093.000000T0000Z-160628T2330Z/
RUTHERFORD TN-WILLIAMSON TN-
617 PM CDT TUE JUN 28 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN RUTHERFORD AND
SOUTHEASTERN WILLIAMSON COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3547 8683 3570 8681 3569 8680 3571 8678
      3570 8677 3571 8677 3570 8674 3571 8673
      3571 8668 3569 8664 3570 8663 3570 8654
      3569 8652 3568 8652 3564 8646 3564 8644
      3548 8640
TIME...MOT...LOC 2316Z 357DEG 35KT 3563 8665 

$$

TNC003-117-282330-
/O.CON.KOHX.SV.W.0093.000000T0000Z-160628T2330Z/
MARSHALL TN-BEDFORD TN-
617 PM CDT TUE JUN 28 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHEASTERN MARSHALL AND NORTHWESTERN BEDFORD COUNTIES...

AT 616 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES NORTHEAST
OF LEWISBURG...MOVING SOUTH AT 40 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SHELBYVILLE...LEWISBURG...CHAPEL HILL...UNIONVILLE...FARMINGTON...
DEASON AND ROVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3547 8683 3570 8681 3569 8680 3571 8678
      3570 8677 3571 8677 3570 8674 3571 8673
      3571 8668 3569 8664 3570 8663 3570 8654
      3569 8652 3568 8652 3564 8646 3564 8644
      3548 8640
TIME...MOT...LOC 2316Z 357DEG 35KT 3563 8665 

HAIL...<.75IN
WIND...60MPH
 
$$

SHAMBURGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:22 PM CDT, 2 hours 31 minutes earlier.

Area forecast discussion, Jun 28, 3:22 PM CDT, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
322 PM CDT TUE JUN 28 2016

.UPDATE...
FOR EVENING DISCUSSION.

&&

.DISCUSSION...

Since an isolated shower has popped up just northwest of the
office and another one is developing just north of the Cumberland
Plateau, will go ahead and just us a broad-brush slight chance pop
for the entire area this afternoon and evening. It still looks
like the best chance will be over western areas, where moisture
environment is most favorable. However, looks like an isolated
storm or two will also be possible over eastern counties as well.

&&

.AVIATION...
18Z TAF DISCUSSION.

Basically good flying weather for the next 24 hours as surface
front moves down through the area followed by high pressure with
light northerly flow reinforcing the somewhat dry air mass that
is already in place. Good subsidence across the area next 24 hours
will keep clouds at a minimum. Fog potential looks low tonight
except for perhaps some brief mvfr conditions due to fog along the
plateau.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......19
AVIATION........01/Boyd
Hazardous weather outlook, Jun 28, 10:38 AM CDT, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
1038 AM CDT TUE JUN 28 2016

TNZ005>011-023>034-056>066-075-077>080-093>095-291000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
1038 AM CDT TUE JUN 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

BOYD
01

In the hours before

Local storm report, Jun 28, 5:16 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
516 PM CDT TUE JUN 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             4 E NASHVILLE           36.18N  86.72W
06/28/2016  E0.75 INCH       DAVIDSON           TN   TWITTER

            TWITTER REPORT OF PENNY SIZE HAIL AND MEASURED WIND
            GUST OF 52 MPH IN OPRYLAND AREA

&&

EVENT NUMBER OHX1600657

SHAMBURGER
Local storm report, Jun 28, 5:17 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
517 PM CDT TUE JUN 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     TSTM WND DMG     3 E NASHVILLE           36.18N  86.73W
06/28/2016                   DAVIDSON           TN   TWITTER

            SEVERAL TWITTER REPORTS OF TREES DOWN IN INGLEWOOD AREA

&&

EVENT NUMBER OHX1600658

SHAMBURGER
Local storm report, Jun 28, 5:26 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
526 PM CDT TUE JUN 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0516 PM     TSTM WND GST     NASHVILLE AIRPORT       36.13N  86.67W
06/28/2016  M51 MPH          DAVIDSON           TN   ASOS

            BNA ASOS MEASURED A WIND GUST OF 44 KNOTS / 51 MPH

&&

EVENT NUMBER OHX1600659

SHAMBURGER
Local storm report, Jun 28, 5:37 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
537 PM CDT TUE JUN 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     2 N CLARKSVILLE         36.59N  87.35W
06/28/2016                   MONTGOMERY         TN   TWITTER

            LARGE TREE DOWN IN BACKYARD OF HOME IN CLARKSVILLE

&&

EVENT NUMBER OHX1600660

SHAMBURGER
Special weather statement, Jun 28, 5:39 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
539 PM CDT TUE JUN 28 2016

TNZ005-006-282345-
MONTGOMERY TN-STEWART TN-
539 PM CDT TUE JUN 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN STEWART AND WESTERN
MONTGOMERY COUNTIES UNTIL 645 PM CDT...

AT 538 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES EAST OF BIG ROCK...OR OVER FORT CAMPBELL... MOVING SOUTH AT 10
MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CLARKSVILLE...CUMBERLAND CITY...PALMYRA...INDIAN MOUND...
CUNNINGHAM AND WOODLAWN.

LAT...LON 3639 8737 3637 8768 3664 8773 3664 8746
TIME...MOT...LOC 2238Z 351DEG 8KT 3658 8761

SHAMBURGER
Special weather statement, Jun 28, 5:45 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
545 PM CDT TUE JUN 28 2016

TNZ059-061-062-075-282315-
MARSHALL TN-WILLIAMSON TN-RUTHERFORD TN-BEDFORD TN-
545 PM CDT TUE JUN 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR RUTHERFORD...SOUTHEASTERN
WILLIAMSON...NORTHEASTERN MARSHALL AND NORTHWESTERN BEDFORD COUNTIES
UNTIL 615 PM CDT...

AT 545 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR NOLENSVILLE...OR 11 MILES WEST OF MURFREESBORO...MOVING
SOUTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MURFREESBORO...SMYRNA...LA VERGNE...NOLENSVILLE...WALTERHILL...CHAPEL
HILL...EAGLEVILLE...TRIUNE...ROCKVALE AND ROVER.

LAT...LON 3589 8683 3603 8641 3579 8620 3558 8676
TIME...MOT...LOC 2245Z 330DEG 25KT 3581 8659

SHAMBURGER

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 3:25 AM CDTDense Fog AdvisoryOHXCheatham, Clay, Davidson, Dickson, Hickman, Houston and 15 more6 hr
Jun 28, 4:02 PM CDTSpecial Weather StatementOHXCheatham43 min
Jun 28, 4:12 PM CDTSpecial Weather StatementOHXDickson48 min
Jun 28, 4:17 PM CDTSpecial Weather StatementOHXClay43 min
Jun 28, 4:36 PM CDTSpecial Weather StatementOHXCheatham, Davidson, Dickson, Williamson54 min
Jun 28, 4:54 PM CDTSpecial Weather StatementOHXDavidson51 min
Jun 28, 5:11 PM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Williamson34 min
Jun 28, 5:39 PM CDTSpecial Weather StatementOHXMontgomery66 min
Jun 28, 5:45 PM CDTSpecial Weather StatementOHXRutherford30 min
Jun 28, 6:28 PM CDTSpecial Weather StatementOHXMarshall47 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.